MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number STP4-325
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Radiographs provided confirmed the alleged event.No root cause can be confirmed as the device will not be returned per surgeon's decision to forego revision surgery.
 
Event or Problem Description
Information was received that a patient fractured his distal screws that had been revised on (b)(6) 2019.There is no revision procedure planned at this time.
 
Additional Manufacturer Narrative
Visual inspection of the screws revealed both to be broken.Functional testing was unable to be performed as product was damaged.The maximum patient weight for a 10mm nail diameter is 150 pounds and the reported weight of the patient was 182 pounds which exceeds the maximum.Even though root cause cannot be confirmed, based on information provided the potential root cause may be related to implantation of the incorrect nail size for the patient's weight.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9777398
Report Number3006179046-2020-00123
Device Sequence Number2574546
Product Code HSB
UDI-Device Identifier00887517952363
UDI-Public887517952363
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTP4-325
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient Weight80